Georgia, 2006

Hail in Georgia, May 24, 2006

May 24, 2006 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 24, 1:15 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, May 24, 1:15 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT WED MAY 24 2006

.SHORT TERM...A LTTLE MORE MOISTURE COMBINED WITH THE REMNANTS OF
YESTERDAY WEAK BACKDOOR FRONT ARE COMBINING TO GENERATE SCATTERED
SHOWERS AND TSTMS SOUTH OF THE I10 CORRIDOR. EXPECT ACTIVITY TO
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON BEFORE DYING OFF
RATHER QUICKLY AFTER SUNSET.

OVERALL PATTERN TO REMAIN UNCHANGED OVER NEXT FEW DAYS WITH
PERSISTENT UPPER TROUGH OVER THE EASTERN CONUS...SOME SORT OF WEAK
FRONTAL BOUNDARY LINGERING NORTH OF THE CWA...WITH THE SFC RIDGE
AXIS ANCHORED OVER CENTRAL FLORIDA. GUIDANCE DOES INDICATE A
SLIGHT INCREASE IN PWAT OVER THE NEXT FEW DAYS WHICH SHOULD
CONTRIBUTE TO MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EACH
AFTERNOON ACROSS THE AREA...MAINLY FLORIDA. TEMPS SHOULD RISE TO
NEAR 90 EACH AFTERNOON THROUGH THE END OF THE WEEK.

.LONG TERM...SOME CHANGE IN THE PATTER STARTING THIS WEEKEND AS
UPPER TROUGH ALONG EAST COAST CUTS OFF INTO UPPER LOW AND SLIDES
DOWN THE EAST COAST WITH A STRONG RIDGE BUILDING JUST TO ITS WEST.
SOME MOISTURE STICKS AROUND OVER THE WEEKEND WITH ISOLATED TO
SCATTERED SHOWER ACTIVITY...HOWEVER...IT APPEARS THAT DRY AIR TO
GET WRAPPED AROUND WEST SIDE OF UPPER LOW EARLY NEXT WEEK
DIMINISHING AVAILABLE MOISTURE ESPECIALLY OVER SOUTHEAST GEORGIA.
ONSHORE FLOW SHOULD DEVELOP EARLY NEXT WEEK WHICH SHOULD KEEP MAX
TEMPS DOWN A DEGREE OR TWO FROM CURRENT VALUES. DESPITE THE
PATTERN SHIFT...NO SIGNIFICANT RAINFALL EVENTS ARE EXPECTED IN THE
NEXT 7 DAYS.

&&

.MARINE...
WEAK HIGH PRESSURE RIDGE WILL REMAIN ANCHORED JUST SOUTH OF THE
COASTAL WATERS THROUGH THE WEEKEND AND A RETURN TO MORE SUBSTANTIAL
SWLY NOCTURNAL SURGES ARE EXPECTED THURSDAY NIGHT THROUGH SATURDAY
NIGHT WITH SEAS BUMPING UP TO 3 TO 5 FT AT TIMES. MODELS STILL
INDICATING A POSSIBLE BACK DOOR FRONTAL PASSAGE ON SUNDAY ACROSS THE
COASTAL WATERS IN TIME FOR A SWITCH TO NELY WINDS FOR MEMORIAL
DAY...STILL WAY TOO EARLY TO SAY HOW STRONG THIS SURGE WILL BE...BUT
FOR NOW WILL CALL IT A LIGHT TO MODERATE NELY EVENT WITH SEAS OF 3
TO 5 FT.

&&

.FIRE WEATHER...
BACK DOOR COOL FRONT FROM YESTERDAY HAS SLIPPED INTO NERN FL AND
ONLY A SMALL POCKET OF VERY DRY AIR REMAINS OVER MARION COUNTY AS
LOCAL OBS IN THE OCF/VVG/NAE REGION ARE FLIRTING WITH 35% BUT NOT
WIDESPREAD ENOUGH TO WARRANT ANY KIND OF RED FLAG WARNING. MIN RHS
WILL BOTTOM OUT ONCE AGAIN IN THE 35-40% RANGE ACRS PORTIONS OF INLD
NERN FL THU AFTERNOON...BUT NO RED FLAG CONDITIONS ARE EXPECTED OVER
THE NEXT WEEK OR SO AS THE SEA BREEZE CONVECTIVE SEASON STARTS UP.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  92  69  91 /  10  20  10  20
SSI  71  89  71  87 /   5  20  10  20
JAX  68  90  68  90 /   5  20  20  30
SGJ  69  87  69  88 /   5  30  20  30
GNV  67  90  67  89 /  20  20  20  30
OCF  67  91  67  89 /  20  20  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...CAMP
MARINE/FIRE WX...HESS
Hazardous weather outlook, May 24, 10:34 AM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1134 AM EDT WED MAY 24 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1134 AM EDT WED MAY 24 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FIRE WEATHER IMPACT...ALTHOUGH NO RED FLAG WARNINGS ARE CURRENTLY
IN PLACE...DRY AIR WILL REMAIN IN PLACE THIS AFTERNOON WITH HUMIDITY
VALUES FALLING TO NEAR CRITICAL VALUES OVER PORTIONS OF NORTHEAST
FLORIDA THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/CAMP

In the hours before

Special weather statement, May 24, 2:56 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 PM EDT WED MAY 24 2006

FLZ024-GAZ164-242045-
CHARLTON-NASSAU-
356 PM EDT WED MAY 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND
NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 PM
EDT...

AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF FOLKSTON...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HOMELAND...FOLKSTON...KINGS FERRY AND HILLIARD THROUGH 445 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, May 24, 3:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT WED MAY 24 2006

FLZ037-038-242045-
FLAGLER-PUTNAM-
400 PM EDT WED MAY 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM AND FLAGLER
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT...

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF SAN MATEO...OR 6
MILES NORTHEAST OF POMONA PARK...MOVING SOUTHWEST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ANDALUSIA...SAN
MATEO...WELAKA...SATSUMA...POMONA PARK AND LAKE COMO THROUGH 445 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, May 24, 3:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT WED MAY 24 2006

FLZ021-242045-
SUWANNEE-
419 PM EDT WED MAY 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT...

AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF DOWLING PARK...OR
13 MILES NORTHWEST OF MAYO...DRIFTING EAST. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND LURAVILLE AND DOWLING PARK THROUGH 445
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, May 24, 3:27 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
427 PM EDT WED MAY 24 2006

GAZ135-136-242115-
APPLING-WAYNE-
427 PM EDT WED MAY 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT...

AT 427 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS CENTERED NEAR SURRENCY AND JESUP...MOVING
SOUTHEAST AT 5 TO 10 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SURRENCY...ODUM AND JESUP THROUGH 515 PM EDT. FREQUENT
LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, May 24, 3:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
442 PM EDT WED MAY 24 2006

FLZ032-242115-
CLAY-
442 PM EDT WED MAY 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT...

AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CLAY COUNTY...OR 8 MILES NORTH OF
MELROSE...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, May 24, 3:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT WED MAY 24 2006

FLZ022-036-242145-
ALACHUA-COLUMBIA-
456 PM EDT WED MAY 24 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND
COLUMBIA COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM
EDT...

AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF FORT WHITE...OR 8
MILES EAST OF ICHETUCKNEE SPRINGS STATE...MOVING SOUTHEAST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FORT
WHITE...OLENO STATE PARK AND HIGH SPRINGS THROUGH 545 PM EDT. PEA
SIZE HAIL AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

The radar

The Jacksonville radar (KJAX), 125 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wayne

When
May 24, 4:00 PM EST
Where
Wayne County, Jesup
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.600, -81.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496954.